Evolution of Melanocytic Nevi under Vemurafenib, Followed by Combination Therapy with Dabrafenib and Trametinib for Metastatic Melanoma

Abstract

ABSTRACT Treatment of advanced melanoma with selective BRAF and MEK inhibitors is associated with a series of mucocutaneous side effects, among which morphological changes in preexisting nevi and the development of new melanocytic lesions, both benign and malignant.Objective was to describe the changes observed in melanocytic nevi under vemurafenib therapy, followed by combination therapy with dabrafenib and trametinib for metastatic melanoma.The melanocytic lesions of a 51-year-old Caucasian male patient diagnosed with stage IV melanoma were monitored both clinically and dermoscopically throughout vemurafenib, followed by combined treatment with dabrafenib and trametinib.The 65 monitored nevi presented different behaviors under vemurafenib treatment: 18 reticular nevi, 9 reticular-homogenous nevi, 3 reticular-globular nevi, and 2 globular nevi showed a diffuse decrease in pigmentation. Ten reticular nevi remained unchanged, while the rest of the nevi, independent of the dermoscopic pattern, presented a gradual increase in pigmentation. On the other hand, under dabrafenib and trametinib treatment 57 of these nevi showed gradual decrease in pigmentation and central involution, while 7 reticular nevi and 1 globular nevus remained unchanged; none of the monitored nevi increased in pigmentation nor presented new globules following this combination therapy.Systematic total body skin examination is mandatory in patients receiving BRAF inhibitors. The divergent course of melanocytic nevi during vemurafenib vs. dabrafenib and trametinib therapy remains to be elucidated by further research. KEY WORDS: melanoma; pigmented nevus; dermoscopy; vemurafenib</p

Similar works

Full text

thumbnail-image

Hrčak - Portal of scientific journals of Croatia

Provided a free PDF
oai:hrcak.srce.hr:142140Last time updated on 5/9/2016View original full text link

Having an issue?

Is data on this page outdated, violates copyrights or anything else? Report the problem now and we will take corresponding actions after reviewing your request.